New Tysabri side effect - Acne/rash

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jid
Regular Member


Date Joined Apr 2005
Total Posts : 103
   Posted 4/24/2008 7:11 PM (GMT -7)   
After my 2nd dosage of Tysabri, my face broke out in something that looked like hives and acne. I went to a dermatologist after it wouldn't go away for a week. and wouldn't you know it she said "was it 5 or 6 days after your 2nd infusion" and I said "how did you know" and she said "i have another patient with EXACTLY the same symptoms.

Look for that soon to be added to the list of side effects for Tysabri.

J

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 4/24/2008 10:08 PM (GMT -7)   
Gosh, that's something you never want to be, isn't it; the ground-breaking person who experiences brand-new side-effects?

What else did she say about the rash? Will it go away soon?

I.
Co-Moderator Crohn's Forum.


jid
Regular Member


Date Joined Apr 2005
Total Posts : 103
   Posted 4/25/2008 5:13 AM (GMT -7)   
I was given some topical stuff and some pills that i'm suppose to take 2/day. then come back in 6 weeks. Other than looking like a 14-year-old with pizza-face it doesn't hurt or anything. But i look sorta silly in my suit when i goto work.

Actually the worst part is my wife yelling at me. "STOP PICKING AT IT!" yup... just like 20 years ago.

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 4/25/2008 9:35 AM (GMT -7)   
Oh boy... I will watch for that one! I always get a rash as I taper steroids. I am planning to drop to 4mg tomorrow... Time for the speckled face so I probably won't know if it's tapering or the Tysabri.
--39 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-year-old girl


msladyinca
Regular Member


Date Joined Jun 2007
Total Posts : 26
   Posted 4/25/2008 11:49 AM (GMT -7)   
Hi everyone,

I do not have Crohn's disease but I do have Multiple Sclerosis and have been on Tysabri therapy for over a year now.

Acne and a skin rash are both listed as side effects and/or allergic reactions to the medication on the Tysabri label... see page 8 which lists both skin rash and dermatitis:

http://www.fda.gov/cder/foi/label/2004/125104lbl.pdf

For most MS patients, the best way to avoid these common side effects and/or allergic reactions to Tysabri is to pretreat with a Benadryl drip for 30 minutes just prior to the Tysabri infusion, or pretreat with a Claritin tablet approximately 2 hours before your infusion (this is what I do is I take a Claritin with my coffee at home). Also, slowing the drip/IV down can also prevent these side effects/allergic reactions to the medication as it gives the body a better chance to adjust itself to the medication being infused.

I hope this information helps those of you with CD on Tysabri, or considering Tysabri therapy. Nevertheless, it is always best to discuss this with your own treating gastroenterologist.

All my best to each of you,

Lauren :-)
Our Todays are only stepping stones for our Tomorrows

You can visit My Tysabri Diary by going to: http://lauren-livingwithms-aolcomlglbgl2003.blogspot.com/

Post Edited (msladyinca) : 4/25/2008 1:05:16 PM (GMT-6)


elgee
New Member


Date Joined May 2008
Total Posts : 1
   Posted 5/4/2008 8:45 AM (GMT -7)   
I was just thinking "man, I look like I'm 14 again" when I googled Tysabri and acne. Many thanks for all who've posted regarding this. And to who posted about the wife telling you to stop picking at it...right there with you man.

CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 5/5/2008 9:00 AM (GMT -7)   
I'm taking Humira, and have broken out on my forehead. I've never had acne on my forehead. Ever. I also had an outbreak on my upper chest and shoulders. That could be from the steroids, though. But I was on steroids for quite some time with no outbreak on my forehead. I didn't get the forehead outbreak until I'd been on Humira for almost two months. It's bad enough now that I'm considering discontinuing the Humira.
Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Prednisone 20 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


Mac_Gyver
Regular Member


Date Joined Aug 2007
Total Posts : 350
   Posted 5/5/2008 6:36 PM (GMT -7)   
JID- did you habe any other syptoms during or after your first infusion?
Symptoms Of Crohn's June of '06 (21 years old 285lbs). Colonoscopy in Jan '07 no sign of Crohn's.
Surgery for a Fistula in April '07, diagnosed suggestive Crohn's in May '07. August '07 small bowel follow
through, diagnosed with Crohn's (23 years old 180lbs). Off predisone and on tysabri 4/3/2008
============================================


jid
Regular Member


Date Joined Apr 2005
Total Posts : 103
   Posted 5/5/2008 8:42 PM (GMT -7)   
Nope. Not a one. no infusion-related-directly symptoms.

jid
Regular Member


Date Joined Apr 2005
Total Posts : 103
   Posted 6/10/2008 2:41 PM (GMT -7)   
Update after the 4th infusion: I finished it, but it wasn't as easy as it could have been. about 30 min into the 60 min infusion, i had an infusion reaction of some sort. My vision got spotty and my balance was off a lot. I tried to see if I could make out the words on a magazine page but that was not successful. I felt light headed.

The dr. was called and he recommended some saline solution for a while. after about 20 min I started to feel better. They restarted the infusion on the slowest possible delivery rate and so the remaining 1/2 a bag of Tysabri took over 2 hrs. And right near the end of it, i started to feel light headed and my vision was off again. But after 15 min or so it cleared up.

Admittedly, I didn't eat anything that morning at all. and i usually don't eat breakfast. and this was a 7a infusion. Next time i'll eat something other than 2oz of juice and a coffee. My CD has been feeling quite good so i'm hopeful that I can stay on this drug.

The consensus at the time was that it was a general infusion reaction. nobody is quite sure why.

More to come...

JD
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:22 PM (GMT -7)
There are a total of 2,732,414 posts in 301,016 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
241 Guest(s), 7 Registered Member(s) are currently online.  Details
carol9, Serenity Now, ggfgfgfdgfgdd98, gdftggfdgfdgf21, pressurehead, TreasureTomorrow2904, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer